Hail, McLennan
- When
- February 4, 9:10 PM CST
- Where
- McLennan County, Crawford
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.533, -97.450
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 4, 8:57 PM CST, 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 857 PM CST WED FEB 4 2004 .UPDATE... WILL ISSUE AN UPDATE TO REFLECT CURRENT PRECIP...TEMP...AND WIND TRENDS FOR TONIGHT. CURRENT AREA OF PRECIP OVER THE EASTERN HALF OF NORTH TEXAS WILL SLOWLY EXIT THE REGION THIS EVENING...WHILE PRECIP WILL REMAIN MORE SCATTERED OVER THE WEST. HOWEVER...ANOTHER AREA OF PRECIP CURRENTLY LEAVING THE BIG BEND AREA WILL PUSH NORTHEAST ACROSS THE REGION AFTER MIDNIGHT. TEMPERATURES ARE A CONCERN...ESPECIALLY GIVEN THE FACT THAT THE MODELS ARE TRYING TO VEER THEM TO THE NORTH LATER TONIGHT. EVENING SOUNDING DID SHOW GOOD WARMING IN THE LAYER BETWEEN 670 AND 870 MB. IN ADDITION...THE CLOUD COVER WILL TEND TO STABILIZE TEMPERATURES...AND ADVECTION IS FROM A REGION WITH SIMILAR TEMPS...SO WE EXPECT READINGS TO REMAIN ABOVE FREEZING OVERNIGHT. IT WILL BE CLOSE BY DAYBREAK...ESPECIALLY IN THE NORTHWEST...BUT PRECIP SHOULD END BEFORE ANY PROBLEMS OCCUR. 42 && .AVIATION DISCUSSION... WILL END THUNDERSTORMS AROUND 07Z...BUT WE WILL STILL BE IFR IN DRIZZLE...FOG AND LOW CIGS THROUGH THE NIGHT. WILL CONTINUE A CHANCE OF LIGHT RAIN INTO THE EARLY MORNING HOURS. SLOW IMPROVEMENT BEGINNING MID MORNING THURSDAY. 59 && DISCUSSION... LATEST REFLECTIVITY DATA FROM KFWS/KGRK 88DS SHOWS RAIN AND THUNDERSTORMS CONTINUING TO DEVELOP IN REGION OF STRONG WARM ADVECTION ACROSS SOUTH TEXAS...AND SPREADING N/NE ACROSS THE FORECAST AREA. THIS TREND SHOULD CONTINUE UNTIL A POWERFUL UPPER JET MAX OF 120-140 KTS AND ITS ASSOCIATED MID-LEVEL TROUGH MOVE FAR ENOUGH SOUTHEAST TO INDUCE CYCLOGENESIS ALONG A PREEXISTING BAROCLINIC ZONE LOCATED NEAR THE TEXAS COAST. SHORT TERM MODEL GUIDANCE FROM THE MESOETA/AVN/RUC IS IN GOOD AGREEMENT ON A QUICK NORTHEASTWARD MOTION OF THE RESULTANT SFC LOW ON THURSDAY...WITH WARM ADVECTION PATTERN ACROSS NORTH TEXAS /AND STRONGEST FORCING FOR UVM/ DECREASING RAPIDLY AFTER MIDNIGHT TONIGHT. WESTERLY COMPONENT TO LOW-LEVEL FLOW ON THURSDAY SHOULD LEAD TO A DRY AND PLEASANT DAY ACROSS NORTH TEXAS. THE STRONG COLD FRONT THAT HAS BEEN MENTIONED FOR THE LAST SEVERAL DAYS IS STILL ON SCHEDULE TO ARRIVE ON THURSDAY NIGHT...AS THE DEEPENING SFC LOW MOVES NORTHEAST TO THE GREAT LAKES REGION... ALLOWING A COLD SFC HIGH TO MOVE SOUTHWARD DOWN THE CENTRAL PLAINS. WILL RAISE MIN TEMPS FOR FRIDAY MORNING JUST A BIT FOR THIS FORECAST...AS CLOUD COVER AND MIXING WILL OFFSET SOME OF THE COLD ADVECTION TO ALLOW TEMPS TO REMAIN IN THE UPPER 30S-LOWER 40S. HOWEVER...THE SAME CLOUD COVER IS EXPECTED FOR THE REMAINDER OF THE DAY ON FRIDAY...AND WILL UNDERCUT MOS NUMBERS FOR THIS PERIOD WITH ONLY VERY LITTLE DIURNAL RISE ANTICIPATED. MEDIUM RANGE GUIDANCE FROM THE GFS/UKMET/ECMWF AND CANADIAN MODELS IS NOW CONVERGING ON A SOLUTION OF LOW-LEVEL COLD ADVECTION CONTINUING DURING THE DAY ON SATURDAY. DESPITE A DECREASE IN CLOUD COVER DURING THE DAY...STRONG LOW LEVEL COLD ADVECTION SHOULD CONTINUE AS THE SFC HIGH MOVES SOUTHWARD TOWARD TEXAS. THUS...WILL UNDERCUT MOS NUMBERS ON SATURDAY WITH HIGHS MAINLY IN THE MID/UPPER 30S. AS THE AFOREMENTIONED SFC HIGH SETTLES ACROSS NORTH TEXAS ON SATURDAY NIGHT...STRONG RADIATIONAL COOLING SHOULD RESULT IN ONE OF THE COLDEST NIGHTS OF THE YEAR SO FAR FOR MOST SPOTS. RETURN FLOW WILL BEGIN ON SUNDAY...AS SFC PRESSURES FALL IN THE LEE OF THE ROCKIES... WITH APPROACH OF THE NEXT UPPER VORT MAX. WILL MAINTAIN THE FORECAST OF SLIGHT CHANCE/LOW CHANCE POPS FOR MONDAY/TUESDAY... AS MODEL GUIDANCE HAS BEEN CONSISTENTLY PROGGING THIS FEATURE FOR THE LAST SEVERAL RUNS. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 41 55 36 39 / 90 0 0 0 WACO, TX 44 62 39 42 / 90 0 0 0 PARIS, TX 38 50 33 36 / 90 20 0 0 DENTON, TX 40 53 34 37 / 90 0 0 0 MCKINNEY, TX 39 53 34 37 / 90 0 0 0 DALLAS, TX 41 55 36 39 / 90 0 0 0 TERRELL, TX 41 56 37 39 / 90 20 0 0 CORSICANA, TX 43 60 39 41 / 90 20 0 0 TEMPLE, TX 45 64 40 43 / 90 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES...NONE. && 65/DD
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 405 PM CST WED FEB 4 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-051200- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 405 PM CST WED FEB 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS WILL OCCUR TONIGHT. THE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. SOME SMALL HAIL AND GUSTY WINDS MAY ACCOMPANY SOME OF THE STORMS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
545 PM CST WED FEB 4 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST ...SOURCE....
..REMARKS..
0525 PM FLOODING GROESBECK 31.52N 96.53W
02/04/2004 LIMESTONE TX LAW ENFORCEMNT
HWY 164 UNDERPASS IN GROESBECK FLOODED WITH 4 FEET OF
WATER.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, February 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388055.